Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 6:14 PM CDT for Crosby County, Dickens County, King County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 10, 2011, 7:06 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Dickens County, TX, King County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:47 PM CDT | TSTM WND GST 70 | Dumont, TX | TREE DAMAGE OCCURRING AND HEAVY OUTDOOR OBJECTS BEING BLOWN ABOUT. SMALL HAIL INCREASING IN SIZE. EST 70 PLUS MPH. |
| Jun 10, 6:55 PM CDT | TSTM WND DMG | Dumont, TX | ROOF DAMAGE REPORTED ON A HOME. WIND GUSTS EST OVER 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS54 KLUB 102314 SVRLUB TXC107-125-269-110015- /O.NEW.KLUB.SV.W.0060.110610T2314Z-110611T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CROSBY COUNTY IN NORTHWEST TEXAS. DICKENS COUNTY IN NORTHWEST TEXAS. WESTERN KING COUNTY IN NORTHWEST TEXAS. * UNTIL 715 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF DUMONT...OR 14 MILES EAST OF DICKENS...AND MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED JUST SOUTH OF CROSBYTON ALSO CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A REGION OF STRONG WINDS WAS LOCATED BETWEEN CALGARY AND CAPROCK. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CROSBYTON...CAPROCK WHITE RIVER LAKE...RALLS...AND DICKENS. * BOATERS ON WHITE RIVER LAKE SHOULD TAKE COVER NOW AS STRONG WINDS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3382 10126 3383 10021 3341 10036 3340 10146 TIME...MOT...LOC 2311Z 216DEG 32KT 3366 10058 $$
3 follow-up statements
972 WWUS54 KLUB 102344 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 644 PM CDT FRI JUN 10 2011 TXC107-125-269-110015- /O.CON.KLUB.SV.W.0060.000000T0000Z-110611T0015Z/ CROSBY TX-DICKENS TX-KING TX- 644 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KING...DICKENS AND EASTERN CROSBY COUNTIES UNTIL 715 PM CDT... AT 640 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUMONT...OR 15 MILES NORTHWEST OF GUTHRIE...MOVING NORTHEAST AT 25 MPH. A WIND GUST TO 55 MPH WAS REPORTED AT THE RALLS WEST TEXAS MESONET SITE AT 615 PM. FURTHERMORE AN AREA OF STRONG STORMS EXTENDS FROM DUMONT TOWARD RALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3382 10126 3383 10021 3350 10063 3346 10126 TIME...MOT...LOC 2343Z 211DEG 24KT 3383 10047 $$
008 WWUS54 KLUB 102355 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 655 PM CDT FRI JUN 10 2011 TXC107-110005- /O.CAN.KLUB.SV.W.0060.000000T0000Z-110611T0015Z/ CROSBY TX- 655 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CROSBY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3372 10091 3382 10087 3383 10021 3357 10055 TIME...MOT...LOC 2355Z 211DEG 24KT 3390 10042 $$ TXC125-269-110015- /O.CON.KLUB.SV.W.0060.000000T0000Z-110611T0015Z/ DICKENS TX-KING TX- 655 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KING AND NORTHERN DICKENS COUNTIES UNTIL 715 PM CDT... AT 650 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DELWIN...OR 13 MILES SOUTHWEST OF PADUCAH...MOVING NORTHEAST AT 30 MPH. 70 MPH WINDS WERE REPORTED IN DUMONT AROUND 645 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3372 10091 3382 10087 3383 10021 3357 10055 TIME...MOT...LOC 2355Z 211DEG 24KT 3390 10042 $$
986 WWUS54 KLUB 110006 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 706 PM CDT FRI JUN 10 2011 TXC125-269-110016- /O.CAN.KLUB.SV.W.0060.000000T0000Z-110611T0015Z/ DICKENS TX-KING TX- 706 PM CDT FRI JUN 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KING AND NORTHEASTERN DICKENS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3372 10091 3382 10087 3383 10021 3357 10055 TIME...MOT...LOC 0006Z 211DEG 24KT 3396 10037 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 3:54 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT FRI JUN 10 2011 .SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV && .LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 62 97 65 / 10 20 20 10 10 TULIA 63 97 65 100 68 / 40 20 20 10 10 PLAINVIEW 62 95 67 98 68 / 40 20 20 10 10 LEVELLAND 64 98 68 100 69 / 20 20 20 10 10 LUBBOCK 65 99 70 101 70 / 30 20 20 10 10 DENVER CITY 63 100 68 102 69 / 10 20 20 10 10 BROWNFIELD 63 98 68 100 69 / 10 20 20 10 10 CHILDRESS 70 97 73 103 73 / 60 20 20 10 10 SPUR 67 98 71 102 72 / 50 20 20 10 10 ASPERMONT 72 98 74 103 74 / 50 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 10, 4:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 442 PM CDT FRI JUN 10 2011 TXZ036-042-043-102245- CROSBY-GARZA-KENT- 442 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA AND CROSBY COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN CLUSTER OF STRONG THUNDERSTORM FROM NEAR POST TO JUSTICEBURG...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 4:45 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
06/10/2011 M61 MPH TERRY TX MESONET
&&
EVENT NUMBER LUB1100141
LINDLEYLocal storm report, Jun 10, 4:57 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST IDALOU 33.66N 101.68W
06/10/2011 E60 MPH LUBBOCK TX CITY OFFICIAL
CITY HALL EST GUSTS
&&
EVENT NUMBER LUB1100142
LINDLEYSpecial weather statement, Jun 10, 5:42 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 542 PM CDT FRI JUN 10 2011 TXZ043-102315- KENT- 542 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 5:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST RALLS 33.68N 101.38W
06/10/2011 E70 MPH CROSBY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1100143
LINDLEYSpecial weather statement, Jun 10, 6:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 606 PM CDT FRI JUN 10 2011 TXZ037-038-102330- DICKENS-KING- 606 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KING AND DICKENS COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF DICKENS...MOVING NORTHEAST AT 35 MPH. THIS IS PART OF A LINE OF STORMS FROM PITCHFORK RANCH TO RALLS. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 67 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock | 49 min |
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 40 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 49 min |
| Jun 10, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lamb, Lubbock | 41 min |
| Jun 10, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 32 min |
| Jun 10, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.